Alert archive / Nevada / Red Flag Warnings in 2019
Red Flag Warning 11, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Sep 14, 2019, 1:58 PM PDT for 4 counties in Nevada; Inyo County, Tulare County, California. It took effect at Sep 15, 2019, 3:00 PM PDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2019, 1:58 PM PDT (20:58 UTC)
- In effect from
- Sep 15, 2019, 3:00 PM PDT
- Expired
- Sep 16, 2019, 9:00 PM PDT
- In force
- 30 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, Tulare County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 222 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4172 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
318 WWUS85 KVEF 142058 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 158 PM PDT Sat Sep 14 2019 .A strong low pressure system will bring gusty winds to Inyo County California beginning Sunday afternoon then strong winds will spread across most of southern Nevada Monday...leading to critical fire weather conditions. NVZ466-142200- /O.CAN.KVEF.FW.A.0007.190916T1800Z-190917T1200Z/ Lake Mead NRA/Colorado River-NV side- 158 PM PDT Sat Sep 14 2019 ...FIRE WEATHER WATCH IS CANCELLED FOR STRONG WINDS AND VERY DRY CONDITIONS... The National Weather Service in Las Vegas has cancelled the Fire Weather Watch for the Colorado River Valley in southern Nevada. Wind gusts Monday afternoon are generally expected to remain between 25 and 30 mph which is below critical thresholds. $$ CAZ226-227-151100- /O.UPG.KVEF.FW.A.0007.190915T2000Z-190917T1200Z/ /O.NEW.KVEF.FW.W.0011.190915T2200Z-190917T0400Z/ Owens Valley/Southern Inyo Forest-Death Valley National Park- 158 PM PDT Sat Sep 14 2019 ...RED FLAG WARNING IN EFFECT FROM 3 PM SUNDAY TO 9 PM PDT MONDAY FOR STRONG SOUTHWEST TO WEST WINDS AND LOW RELATIVE HUMIDITY... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 3 PM Sunday to 9 PM PDT Monday for Inyo County California. This replaces the Fire Weather Watch previously in effect. * TIMING...Winds will begin to increase Sunday afternoon then continue over ridges and east facing slopes Sunday night. Speeds will peak Monday afternoon and early evening then winds should abate shortly after sunset Monday night. * WIND...Gusts of 35 to 50 MPH, with localized gusts along the lower east facing slopes of the southern Sierra up to 60 MPH...especially Monday afternoon and early evening. * HUMIDITY...8 to 12 percent. * IMPACTS...A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions from local authorities. && $$ NVZ460>465-151100- /O.UPG.KVEF.FW.A.0007.190916T1800Z-190917T1200Z/ /O.NEW.KVEF.FW.W.0011.190916T1800Z-190917T0400Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 158 PM PDT Sat Sep 14 2019 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT MONDAY FOR STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM to 9 PM PDT Monday for most of southern Nevada. This replaces the Fire Weather Watch previously in effect. * TIMING...Southwest winds will increase late Monday morning, peak Monday afternoon, then diminish shortly after sunset Monday evening. * WIND...Gusts of 35 to 50 MPH. * HUMIDITY...8 to 14 percent. * IMPACTS...A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions from local authorities. && $$ weather.gov/lasvegas
6 follow-up statements
267 WWUS85 KVEF 151016 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 316 AM PDT Sun Sep 15 2019 .A strong low pressure system will bring gusty winds to Inyo County California beginning Sunday afternoon then strong winds will spread across most of southern Nevada Monday...leading to critical fire weather conditions. CAZ226-227-152300- /O.CON.KVEF.FW.W.0011.190915T2200Z-190917T0400Z/ Owens Valley/Southern Inyo Forest-Death Valley National Park- 316 AM PDT Sun Sep 15 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT MONDAY FOR STRONG SOUTHWEST TO WEST WINDS AND LOW RELATIVE HUMIDITY... * TIMING...Winds will begin to increase Sunday afternoon then continue over ridges and east facing slopes Sunday night. Speeds will peak Monday afternoon and early evening then winds should abate shortly after sunset Monday night. * WIND...Gusts of 35 to 50 MPH, with localized gusts along the lower east facing slopes of the southern Sierra up to 60 MPH... especially Monday afternoon and early evening. * HUMIDITY...8 to 12 percent. * IMPACTS...A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions from local authorities. && $$ NVZ460>465-152300- /O.CON.KVEF.FW.W.0011.190916T1800Z-190917T0400Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 316 AM PDT Sun Sep 15 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT MONDAY FOR STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY... * TIMING...Southwest winds will increase late Monday morning, peak Monday afternoon, then diminish shortly after sunset Monday evening. * WIND...Gusts of 35 to 50 MPH. * HUMIDITY...8 to 14 percent. * IMPACTS...A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions from local authorities. && $$ weather.gov/lasvegas
460 WWUS85 KVEF 151053 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 353 AM PDT Sun Sep 15 2019 .A strong low pressure system will bring gusty winds to Inyo County California beginning this afternoon then strong winds will spread across most of southern Nevada Monday...leading to critical fire weather conditions. CAZ226-227-152300- /O.CON.KVEF.FW.W.0011.190915T2200Z-190917T0400Z/ Owens Valley/Southern Inyo Forest-Death Valley National Park- 353 AM PDT Sun Sep 15 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT MONDAY FOR STRONG SOUTHWEST TO WEST WINDS AND LOW RELATIVE HUMIDITY... * TIMING...Winds will begin to increase this afternoon then continue over ridges and east facing slopes tonight. Speeds will peak Monday afternoon and early evening then winds should abate shortly after sunset Monday night. * WIND...Gusts of 35 to 50 MPH, with localized gusts along the lower east facing slopes of the southern Sierra up to 60 MPH... especially Monday afternoon and early evening. * HUMIDITY...8 to 12 percent. * IMPACTS...A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions from local authorities. && $$ NVZ460>465-152300- /O.CON.KVEF.FW.W.0011.190916T1800Z-190917T0400Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 353 AM PDT Sun Sep 15 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT MONDAY FOR STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY... * TIMING...Southwest winds will increase late Monday morning, peak Monday afternoon, then diminish shortly after sunset Monday evening. * WIND...Gusts of 35 to 50 MPH. * HUMIDITY...8 to 14 percent. * IMPACTS...A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions from local authorities. && $$ weather.gov/lasvegas
181 WWUS85 KVEF 152100 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 200 PM PDT Sun Sep 15 2019 CAZ226-227-161100- /O.CON.KVEF.FW.W.0011.190915T2200Z-190917T0400Z/ Owens Valley/Southern Inyo Forest-Death Valley National Park- 200 PM PDT Sun Sep 15 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT MONDAY FOR STRONG SOUTHWEST TO WEST WINDS AND LOW RELATIVE HUMIDITY... * TIMING...Winds will begin to increase late this afternoon and early evening then continue over ridges and east facing slopes tonight. Speeds will peak late Monday afternoon and early evening then winds should abate shortly after sunset Monday night. * WIND...Gusts of 35 to 40 MPH at times this evening and overnight then increasing to 40 to 50 MPH late Monday afternoon and early evening. * HUMIDITY...Minimum values 8 to 12 percent. * IMPACTS...A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions from local authorities. && $$ NVZ460>465-161100- /O.CON.KVEF.FW.W.0011.190916T1800Z-190917T0400Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 200 PM PDT Sun Sep 15 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT MONDAY FOR STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY... * TIMING...Southwest winds will increase late Monday morning, peak Monday afternoon, then diminish shortly after sunset Monday evening. * WIND...Gusts of 35 to 45 MPH. * HUMIDITY...Minimum values 10 to 14 percent. * IMPACTS...A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions from local authorities. && $$ weather.gov/lasvegas
130 WWUS85 KVEF 160947 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 247 AM PDT Mon Sep 16 2019 CAZ226-227-170000- /O.CON.KVEF.FW.W.0011.000000T0000Z-190917T0400Z/ Owens Valley/Southern Inyo Forest-Death Valley National Park- 247 AM PDT Mon Sep 16 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR STRONG SOUTHWEST TO WEST WINDS AND LOW RELATIVE HUMIDITY... * TIMING...Gusty winds will continue to increase this morning and peak late this afternoon and early evening before diminishing by late evening. * WIND...Gusts of 25 to 35 MPH at times this morning then increasing to 40 to 50 MPH late this afternoon and early evening. * HUMIDITY...Minimum values 8 to 12 percent. * IMPACTS...A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions from local authorities. && $$ NVZ460>465-170000- /O.CON.KVEF.FW.W.0011.190916T1800Z-190917T0400Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 247 AM PDT Mon Sep 16 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING FOR STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY... * TIMING...Southwest winds will increase late this morning, peak this afternoon, then diminish shortly after sunset this evening. * WIND...Gusts of 35 to 45 MPH. * HUMIDITY...Minimum values 10 to 14 percent. * IMPACTS...A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions from local authorities. && $$ weather.gov/lasvegas
184 WWUS85 KVEF 162140 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 240 PM PDT Mon Sep 16 2019 CAZ226-227-170400- /O.CON.KVEF.FW.W.0011.000000T0000Z-190917T0400Z/ Owens Valley/Southern Inyo Forest-Death Valley National Park- 240 PM PDT Mon Sep 16 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR STRONG SOUTHWEST TO WEST WINDS AND LOW RELATIVE HUMIDITY... * TIMING...Gusty winds have already peaked, and will begin diminishing late this evening. * WIND...Gusts up to 60 MPH. * HUMIDITY...Minimum values 8 to 12 percent. * IMPACTS...A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions from local authorities. && $$ NVZ460>465-170400- /O.CON.KVEF.FW.W.0011.000000T0000Z-190917T0400Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 240 PM PDT Mon Sep 16 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY... * TIMING...Gusty winds have already peaked, and will begin diminishing late this evening. * WIND...Gusts of 35 to 45 MPH. * HUMIDITY...Minimum values 10 to 14 percent. * IMPACTS...A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions from local authorities. && $$ weather.gov/lasvegas
851 WWUS85 KVEF 170354 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 854 PM PDT Mon Sep 16 2019 CAZ226-227-170500- /O.EXP.KVEF.FW.W.0011.000000T0000Z-190917T0400Z/ Owens Valley/Southern Inyo Forest-Death Valley National Park- 854 PM PDT Mon Sep 16 2019 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR FIRE ZONE CA226 IN SOUTHEAST CALIFORNIA... The warning will be allowed to expire on time with decreasing winds and increasing humidity. $$ NVZ460>465-170500- /O.EXP.KVEF.FW.W.0011.000000T0000Z-190917T0400Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- 854 PM PDT Mon Sep 16 2019 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR FIRE ZONES NV460 THROUGH NV465 IN SOUTHERN NEVADA... The warning will be allowed to expire on time with decreasing winds and increasing humidity. $$ weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Sep 14, 2:03 AM PDT, 11 hours 55 minutes earlier.
Area forecast discussion, Sep 14, 2:03 AM PDT, 11 hours 55 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 203 AM PDT Sat Sep 14 2019 .SYNOPSIS...Temperatures will remain above average through the weekend. Late this weekend into early next week, another weather system will impact our area, resulting in the return of strong winds, cloudy skies and significantly cooler temperatures. Late next week, breezy conditions are expected to return as another weather system impacts our area. && .DISCUSSION...Today through next Saturday. Dry and sunny conditions persist today with above-average temperatures due to a zonal flow that has set up across our area. Afternoon highs are expected to reach 5-8 degrees above seasonal averages with the Las Vegas Valley, Colorado River Valley and Death Valley expected to surpass the century mark through the weekend. However, a digging trough approaching the western United States coast and begin bringing impacts to our region late this weekend into early next week. These impacts include isolated shower and thunderstorm activity for northwestern Arizona, a widespread drop in temperatures and very windy conditions for much of the southern Great Basin. Due to this pattern shift, a brief southerly flow will bring a mild moisture flux to northwestern Arizona. This afternoon, highest chances for showers and thunderstorms look to remain south and east of our area, though isolated storm activity on our southern border is not out of the question. As a result, slight chance of isolated showers and thunderstorms are possible for southern Mohave County this afternoon. Due to the moisture flux in place, chances of isolated convection return each afternoon through Tuesday for Mohave County. As a result of any storm activity, the chances for strong, gusty outflow winds into southern Nevada and southeastern California are possible. Through the overnight hours of Sunday going into early Monday morning, winds start to pick up down the eastern Sierra slopes. This downslope wind event will carry through Monday with speeds potentially over 60 mph impacting the eastern slopes and the Owens Valley. Through the day on Monday, increased wind speeds spread across Inyo County and into southern Nevada. Widespread gusts 40-45 mph expected with stronger speeds in the higher terrain. Wind speeds will likely reach wind headline thresholds. Will continue to monitor how the forecast progresses and issue products accordingly. As this digging trough exits our area through Tuesday, an associated cold front will plummet temperatures across the region. Forecast highs will have an 8-12 degree drop between Sunday and Tuesday with many areas seeing below-90 degree afternoon temperatures. Ensemble and deterministic models have begun to resolve the next weather system forecast to impact our region for the end of the work week. Another trough is expected to dig from the Pacific NW into our area Thursday. Impacts associated with this include persistent high temperatures in the upper-80s to lower-90s and a return of breezy conditions. && .FIRE WEATHER...Dry conditions continue today with high temperatures 5-8 degrees above seasonal averages. Fire Weather Watches remain in effect for Inyo County fire zones Sunday afternoon through Monday night and for southern Nevada fire zones Monday afternoon through Monday night. However, it appears conditions for strong downslope winds will start to develop late Sunday evening followed by periods of potentially high winds with gusts over 60 mph on Monday. Widespread gusts over 40 mph appear likely over the southern Great Basin Monday afternoon and evening. These wind speeds will be accompanied by minimum RH values in the single-digits to low- teens. && .AVIATION...For McCarran...Expect light winds this morning, becoming easterly this afternoon and southwesterly in the evening, with speeds under 10 knots 90 percent or more of the time. There is a small, but non-zero, chance of thunderstorms over Arizona sending gusty south to southeast winds into the Valley overnight. Stronger winds are expected Sunday, with southerly winds increasing to 10 to 15 knots with gusts 20 to 25 knots in the afternoon. No operationally significant clouds are expected through the period. For the rest of southern Nevada, northwest Arizona and southeast California...Winds of 15 knots or less are expected across most of the region today, with directions following usual diurnal patterns. There is a chance of thunderstorms over Arizona sending gusty south to southeast winds into the region overnight, with the greatest chances in areas southeast of Interstate 15. Stronger southerly winds are expected areawide Sunday, with gusts of 20 to 25 knots common. Chances for thunderstorms will also be increasing over Mohave County, with the main threats being gusty winds, briefly heavy rain, and terrain obscuration. Dry weather is expected in southeast California and southern Nevada. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION/FIRE WEATHER...Varian AVIATION..................Morgan For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 2:08 PM PDT | High Wind Watch | VEF | Inyo | 24 hr |
Nearby
Red Flag Warnings in Nevada, 2019Red Flag Warnings in California, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.